MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. LIVEWIRE ELECTROPHYSIOLOGY CATHETER DECAPOLAR, MEDIUM SWEEP ELECTRODE SPACING 2; CATHETER, STEERABLE

ST. JUDE MEDICAL, INC. LIVEWIRE ELECTROPHYSIOLOGY CATHETER DECAPOLAR, MEDIUM SWEEP ELECTRODE SPACING 2; CATHETER, STEERABLE
Model Number 401575
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 09/22/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Related manufacturing ref: (b)(4).During a premature ventricular contraction ablation procedure, an effusion occurred.A coronary sinus catheter was placed and then an ablation catheter was used to map the right ventricular outflow tract (rv/rvot).A map of the chamber was done up and past the pulmonary valve/pulmonary artery.The ablation catheter was difficult to keep stable, so a sheath was placed to further map the right outflow tract chamber and an area was found in lower outflow tract tricuspid valve.Four lesions were made in that area and was still inducible and the patient became hypotensive.A second attempt to place an ice catheter was done to assist with navigation of the catheters.The first attempt was abandoned as there was tortuosity of the vein, however this time a longer vascular sheath was user and the ice catheter was successfully placed in right atrium where an effusion was noted.A pericardiocentesis and transfusion were performed.A code was called to resuscitate the patient as there were several episodes of ventricular fibrillation requiring defibrillation and the patient was transferred to surgery for an open-heart pericardial window.The patient was extubated and is in stable condition.There were no performance issues with any abbott devices.
 
Additional Manufacturer Narrative
Additional information: g4, h2, h3, h6.The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident could not be conclusively determined.Per the ifu, cardiac perforation is a known risk during the use of this device.

Brand Name
LIVEWIRE ELECTROPHYSIOLOGY CATHETER DECAPOLAR, MEDIUM SWEEP ELECTRODE SPACING 2
Common Device Name
CATHETER, STEERABLE
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
14901 deveau place
minnetonka MN 55345
MDR Report Key10667553
Report Number2182269-2020-00090
Device Sequence Number19809136
Product Code DRA
UDI-Device Identifier05414734202183
UDI-Public05414734202183
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K022380
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model Number401575
Device Catalogue Number401575
Device Lot Number7533007
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/22/2020
Supplement Date Received by Manufacturer10/23/2020
Initial Report FDA Received Date10/12/2020
Supplement Report FDA Received Date11/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AGILIS NXT INTRODUCER; FLEXABILITY ABLATION CATHETER, SE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient Weight79